IDEAS home Printed from
   My bibliography  Save this article

Multivariate Exponential Distributions with Constant Failure Rates


  • Basu, Asit P.
  • Sun, Kai


In this paper a multivariate failure rate representation based on Cox's conditional failure rate is introduced, characterizations of the Freund-Block and the Marshall-Olkin multivariate exponential distributions are obtained, and generalizations of the Block-Basu and the Friday-Patil bivariate exponential distributions are proposed.

Suggested Citation

  • Basu, Asit P. & Sun, Kai, 1997. "Multivariate Exponential Distributions with Constant Failure Rates," Journal of Multivariate Analysis, Elsevier, vol. 61(2), pages 159-169, May.
  • Handle: RePEc:eee:jmvana:v:61:y:1997:i:2:p:159-169

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    1. Marshall, Albert W., 1975. "Some comments on the hazard gradient," Stochastic Processes and their Applications, Elsevier, vol. 3(3), pages 293-300, July.
    2. Johnson, N. L. & Kotz, Samuel, 1975. "A vector multivariate hazard rate," Journal of Multivariate Analysis, Elsevier, vol. 5(1), pages 53-66, March.
    3. Hanagal, David D., 1993. "Some inference results in an absolutely continuous multivariate exponential model of Block," Statistics & Probability Letters, Elsevier, vol. 16(3), pages 177-180, February.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Kim, Bara & Kim, Jeongsim, 2011. "Representation of Downton’s bivariate exponential random vector and its applications," Statistics & Probability Letters, Elsevier, vol. 81(12), pages 1743-1750.
    2. Wang, Rong-Tsorng, 2007. "A reliability model for multivariate exponential distributions," Journal of Multivariate Analysis, Elsevier, vol. 98(5), pages 1033-1042, May.
    3. Anna Gottard, 2007. "On the inclusion of bivariate marked point processes in graphical models," Metrika: International Journal for Theoretical and Applied Statistics, Springer, vol. 66(3), pages 269-287, November.


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:61:y:1997:i:2:p:159-169. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.